Alert archive / Nebraska / Winter Storm Warnings in 2011

Winter Storm Warning 5, NWS Hastings, NE

December 3, 20116 counties in Nebraska

NWS Hastings, NE issued this winter storm warning at Dec 3, 2011, 8:39 AM CST for 6 counties in Nebraska. It was in force for 12 hr. 7 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 3, 2011, 8:39 AM CST (14:39 UTC)
Expired
Dec 3, 2011, 8:18 PM CST
In force
12 hr
Issued by
NWS Hastings, NE

Counties Buffalo County, NE, Dawson County, NE, Furnas County, NE, Gosper County, NE, Harlan County, NE, Phelps County, NE

The radar

The Grand Island radar (KUEX), 98 km from the middle of the area, began a volume at 14:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 3, 9:10 AM CSTSNOW 58 S Elwood, NE
Dec 3, 9:10 AM CSTSNOW 5Elwood, NE
Dec 3, 11:38 AM CSTSNOW 78 S Elwood, NE
Dec 3, 12:00 PM CSTSNOW 86 Sse Lexington, NE
Dec 3, 12:10 PM CSTSNOW 5Miller, NE
Dec 3, 2:58 PM CSTSNOW 9Cambridge, NESTORM TOTAL
Dec 3, 3:35 PM CSTSNOW 6Miller, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 2.7 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2011-12-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2011-12-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -71 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
697 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
-71 m²/s²
0-3 km storm-relative helicity
278 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

392 
WWUS43 KGID 031439
WSWGID

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
839 AM CST SAT DEC 3 2011

...PERIODS OF MODERATE TO HEAVY SNOW EXPECTED TODAY...

.A QUICK HITTING STORM SYSTEM WILL CONTINUE TO TRACK ACROSS THE
PLAINS TODAY...BRINGING A MIXED BAG OF PRECIPITATION TO AREAS
SOUTHEAST OF A HEBRON NEBRASKA TO OSBORNE KANSAS LINE.
PRECIPITATION TYPE WILL PRIMARILY BE ALL SNOW NORTHWEST OF THAT
LINE. THE HEAVIEST PRECIPITATION WILL FALL THIS MORNING AND INTO
THE AFTERNOON HOURS...THEN WILL TAPER OFF THIS EVENING. 

NEZ060-061-072-073-082-083-032300-
/O.UPG.KGID.WW.Y.0017.000000T0000Z-111204T0600Z/
/O.NEW.KGID.WS.W.0005.111203T1439Z-111204T0600Z/
DAWSON-BUFFALO-GOSPER-PHELPS-FURNAS-HARLAN-
INCLUDING THE CITIES OF...LEXINGTON...KEARNEY...ELWOOD...
HOLDREGE...BEAVER CITY...ALMA
839 AM CST SAT DEC 3 2011

...WINTER STORM WARNING IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL MIDNIGHT
CST TONIGHT. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT.

* PRECIPITATION ACCUMULATION...STORM TOTAL SNOWFALL ACCUMULATIONS
  OF 6 TO 9 INCHES ARE EXPECTED. THE HIGHEST SNOWFALL TOTALS ARE
  EXPECTED GENERALLY ALONG A LINE FROM MILLER...TO OVERTON...TO
  BERTRAND...TO CAMBRIDGE. 

* TIMING...IN MOST LOCATIONS THE SNOW WILL BE HEAVIEST THIS 
  MORNING THROUGH ABOUT 3 PM...WITH DECREASING SNOWFALL RATES 
  DURING THE LATE AFTERNOON HOURS. THE SNOW SHOULD GRADUALLY END 
  DURING THE EARLY EVENING HOURS. 

* WINDS...SUSTAINED NORTH WINDS OF 15 TO 25 MPH ARE CURRENTLY 
  FORECAST...WITH GUSTS NEAR 30 MPH. THE WIND WILL BE STRONGEST 
  DURING THE AFTERNOON HOURS AND RESULT IN BLOWING AND DRIFTING 
  SNOW. 

* IMPACTS...TRAVEL TODAY WILL BE VERY DIFFICULT DUE TO SNOWFALL 
  ACCUMULATION...AND RESTRICTED VISIBILITIES IN BLOWING SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

KSZ005-NEZ039>041-046>049-062>064-074>076-084-032300-
/O.CON.KGID.WW.Y.0017.000000T0000Z-111204T0600Z/
PHILLIPS-VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-HALL-
HAMILTON-YORK-KEARNEY-ADAMS-CLAY-FRANKLIN-
INCLUDING THE CITIES OF...PHILLIPSBURG...ORD...FULLERTON...
LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...GRAND ISLAND...
AURORA...YORK...MINDEN...HASTINGS...CLAY CENTER...FRANKLIN
839 AM CST SAT DEC 3 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT. 

* PRECIPITATION ACCUMULATION...STORM TOTAL SNOWFALL ACCUMULATIONS
  OF 3 TO 6 INCHES ARE EXPECTED. THE HEAVIEST SNOW WILL BE
  CENTERED ALONG A FRANKLIN...MINDEN...GRAND
  ISLAND...HASTINGS...CENTRAL CITY...TO OSCEOLA LINE. SNOWFALL
  AMOUNTS WITHIN THIS HEAVIER SNOW BAND WILL BE CLOSER TO 5 INCHES
  WITH A FEW LOCALIZED 6 INCH AMOUNTS POSSIBLE.

* TIMING...IN MOST LOCATIONS THE SNOW WILL BE HEAVIEST THIS 
  MORNING THROUGH ABOUT 3 PM...WITH DECREASING SNOWFALL RATES 
  DURING THE LATE AFTERNOON HOURS. THE SNOW SHOULD GRADUALLY END 
  DURING THE EARLY EVENING HOURS. 

* WINDS...SUSTAINED NORTH WINDS OF 15 TO 25 MPH ARE CURRENTLY 
  FORECAST...WITH GUSTS NEAR 30 MPH. THE WIND WILL BE STRONGEST 
  DURING THE AFTERNOON HOURS AND RESULT IN BLOWING AND DRIFTING 
  SNOW. 

* IMPACTS...TRAVEL TODAY WILL BE VERY DIFFICULT DUE TO SNOWFALL 
  ACCUMULATION...AND RESTRICTED VISIBILITIES IN BLOWING SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

&&

$$

KSZ006-007-017>019-NEZ077-085>087-032300-
/O.CON.KGID.WW.Y.0017.000000T0000Z-111204T0600Z/
SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-FILLMORE-WEBSTER-NUCKOLLS-
THAYER-
INCLUDING THE CITIES OF...SMITH CENTER...MANKATO...PLAINVILLE...
STOCKTON...OSBORNE...BELOIT...GENEVA...RED CLOUD...SUPERIOR...
NELSON...HEBRON
839 AM CST SAT DEC 3 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT. 

* PRECIPITATION ACCUMULATION...STORM TOTAL SNOWFALL ACCUMULATIONS
  OF 2 TO 5 INCHES ARE EXPECTED OVER MOST AREAS.
  HOWEVER...LOCATIONS SOUTHEAST OF A MANKATO TO OSBORNE KANSAS
  LINE MAY ONLY SEE 1 TO 3 INCHES OF SNOW DUE TO THE SLOWER RAIN
  TO SNOW CHANGE OVER.

* TIMING...IN MOST LOCATIONS THE SNOW WILL BE HEAVIEST THIS 
  MORNING THROUGH ABOUT 3 PM...WITH DECREASING SNOWFALL RATES 
  DURING THE LATE AFTERNOON HOURS. THE SNOW SHOULD GRADUALLY END 
  DURING THE EARLY EVENING HOURS. 

* WINDS...SUSTAINED NORTH WINDS OF 15 TO 25 MPH ARE CURRENTLY 
  FORECAST...WITH GUSTS NEAR 30 MPH. THE WIND WILL BE STRONGEST 
  DURING THE AFTERNOON HOURS AND RESULT IN BLOWING AND DRIFTING 
  SNOW. 

* IMPACTS...TRAVEL TODAY WILL BE VERY DIFFICULT DUE TO LIGHT 
  ICING...SNOWFALL ACCUMULATION...AND RESTRICTED VISIBILITIES IN 
  BLOWING SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

&&

$$
2 follow-up statements
176 
WWUS43 KGID 032006
WSWGID

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
206 PM CST SAT DEC 3 2011

NEZ060-061-072-073-082-083-040415-
/O.CON.KGID.WS.W.0005.000000T0000Z-111204T0600Z/
DAWSON-BUFFALO-GOSPER-PHELPS-FURNAS-HARLAN-
INCLUDING THE CITIES OF...LEXINGTON...KEARNEY...ELWOOD...
HOLDREGE...BEAVER CITY...ALMA
206 PM CST SAT DEC 3 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT. 

* PRECIPITATION ACCUMULATION...STORM TOTAL SNOWFALL 
  ACCUMULATIONS OF 6 TO 9 INCHES ARE EXPECTED. THE HIGHEST 
  SNOWFALL TOTALS ARE EXPECTED GENERALLY ALONG A LINE FROM 
  MILLER...TO OVERTON...TO BERTRAND...TO CAMBRIDGE. 

* TIMING...THE SNOW WILL BE HEAVIEST THROUGH THE LATE AFTERNOON
  HOURS. THE SNOW WILL GRADUALLY COME TO AN END EARLY THIS
  EVENING.

* WINDS...SUSTAINED NORTH WINDS OF 15 TO 25 MPH WITH GUSTS NEAR 30
  MPH WILL CONTINUE INTO THE EARLY EVENING HOURS...RESULTING IN
  BLOWING AND DRIFTING SNOW.

* IMPACTS...TRAVEL TODAY WILL BE VERY DIFFICULT DUE TO SNOWFALL 
  ACCUMULATION...AND RESTRICTED VISIBILITIES IN BLOWING SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

KSZ005-NEZ039>041-046>049-062>064-074>076-084-040415-
/O.CON.KGID.WW.Y.0017.000000T0000Z-111204T0600Z/
PHILLIPS-VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-HALL-
HAMILTON-YORK-KEARNEY-ADAMS-CLAY-FRANKLIN-
INCLUDING THE CITIES OF...PHILLIPSBURG...ORD...FULLERTON...
LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...GRAND ISLAND...
AURORA...YORK...MINDEN...HASTINGS...CLAY CENTER...FRANKLIN
206 PM CST SAT DEC 3 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT. 

* PRECIPITATION ACCUMULATION...STORM TOTAL SNOWFALL ACCUMULATIONS
  OF 3 TO 6 INCHES ARE EXPECTED.

* TIMING...THE SNOW WILL BE HEAVIEST THROUGH THE LATE AFTERNOON
  HOURS. THE SNOW WILL GRADUALLY COME TO AN END EARLY THIS
  EVENING.

* WINDS...SUSTAINED NORTH WINDS OF 15 TO 25 MPH WITH GUSTS NEAR 30
  MPH WILL CONTINUE INTO THE EARLY EVENING HOURS...RESULTING IN
  BLOWING AND DRIFTING SNOW.

* IMPACTS...TRAVEL TODAY WILL BE VERY DIFFICULT DUE TO SNOWFALL 
  ACCUMULATION...AND RESTRICTED VISIBILITIES IN BLOWING SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

&&

$$

KSZ006-007-017>019-NEZ077-085>087-040415-
/O.CON.KGID.WW.Y.0017.000000T0000Z-111204T0600Z/
SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-FILLMORE-WEBSTER-NUCKOLLS-
THAYER-
INCLUDING THE CITIES OF...SMITH CENTER...MANKATO...PLAINVILLE...
STOCKTON...OSBORNE...BELOIT...GENEVA...RED CLOUD...SUPERIOR...
NELSON...HEBRON
206 PM CST SAT DEC 3 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT. 

* PRECIPITATION ACCUMULATION...STORM TOTAL SNOWFALL ACCUMULATIONS
  OF 2 TO 4 INCHES ARE EXPECTED.

* TIMING...THE SNOW WILL BE HEAVIEST THROUGH THE LATE AFTERNOON
  HOURS. THE SNOW WILL GRADUALLY COME TO AN END EARLY THIS
  EVENING.

* WINDS...SUSTAINED NORTH WINDS OF 15 TO 25 MPH WITH GUSTS NEAR 30
  MPH WILL CONTINUE INTO THE EARLY EVENING HOURS...RESULTING IN
  BLOWING AND DRIFTING SNOW.

* IMPACTS...TRAVEL TODAY WILL BE VERY DIFFICULT DUE TO SNOWFALL
  ACCUMULATION...AND RESTRICTED VISIBILITIES IN BLOWING SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

&&

$$

ADO
941 
WWUS43 KGID 040218
WSWGID

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
818 PM CST SAT DEC 3 2011

...ACCUMULATING SNOWFALL HAS COME TO AN END...

.WIDESPREAD SNOWFALL HAS ENDED ACROSS THE LOCAL AREA AND BOTH THE
WINTER STORM WARNING AND WINTER WEATHER ADVISORY HAVE BEEN
CANCELLED. WHILE SOME LIGHT SNOW REMAINS POSSIBLE OVER THE NEXT
SEVERAL HOURS...ESPECIALLY EAST OF HIGHWAY 281...NO ADDITIONAL
ACCUMULATIONS ARE EXPECTED.

NEZ060-061-072-073-082-083-040330-
/O.CAN.KGID.WS.W.0005.000000T0000Z-111204T0600Z/
DAWSON-BUFFALO-GOSPER-PHELPS-FURNAS-HARLAN-
INCLUDING THE CITIES OF...LEXINGTON...KEARNEY...ELWOOD...
HOLDREGE...BEAVER CITY...ALMA
818 PM CST SAT DEC 3 2011

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE WINTER
STORM WARNING. 

SKIES ARE EXPECTED TO SLOWLY CLEAR OVERNIGHT BEHIND THE DEPARTED
WINTER STORM SYSTEM...AND NO ADDITIONAL SNOWFALL ACCUMULATION IS
EXPECTED.

$$

KSZ005>007-017>019-NEZ039>041-046>049-062>064-074>077-084>087-
040330-
/O.CAN.KGID.WW.Y.0017.000000T0000Z-111204T0600Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-HALL-HAMILTON-YORK-KEARNEY-ADAMS-CLAY-
FILLMORE-FRANKLIN-WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...FULLERTON...
LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...GRAND ISLAND...
AURORA...YORK...MINDEN...HASTINGS...CLAY CENTER...GENEVA...
FRANKLIN...RED CLOUD...SUPERIOR...NELSON...HEBRON
818 PM CST SAT DEC 3 2011

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

SKIES ARE EXPECTED TO SLOWLY CLEAR OVERNIGHT BEHIND THE DEPARTED
WINTER STORM SYSTEM...AND NO ADDITIONAL SNOWFALL ACCUMULATION IS
EXPECTED.

$$

ROSSI

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this winter storm warning went out at Dec 3, 5:36 AM CST, 3 hours 3 minutes earlier.

Area forecast discussion, Dec 3, 5:36 AM CST, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
536 AM CST SAT DEC 3 2011

.AVIATION...12Z TAF. RADAR INDICATES PRECIPITATION TO THE WEST AND
TO THE SOUTH THIS MORNING. THE SNOW WILL LIKELY MOVE INTO THE KGRI
TERMINAL AREA DURING THE NEXT HOUR OR SO. THE BEST CHANCE FOR SNOW
WILL BE DURING THE LATER PORTION OF THE MORNING HOURS INTO EARLY
AFTERNOON. TRIED TO PICK THE BEST TIME FOR THE LOWEST VISIBILITY
AND CEILINGS BUT THEY COULD BE A BIT EARLIER OR A BIT LATER. WITH
STRONGER WINDS LATER THIS AFTERNOON THERE COULD BE SOME BLOWING
SNOW TO REDUCE VISIBILITIES. BY THIS EVENING THE SNOW WILL BE
LETTING UP AND MOVING OUT OF THE AREA. THEN SKIES WILL GRADUALLY
CLEAR OUT LATE TONIGHT.

&&

.PREV DISCUSSION... /ISSUED 513 AM CST SAT DEC 3 2011/

SHORT TERM...TODAY THROUGH MONDAY. THE MAIN FORECAST CONCERN IS
THE WINTER STORM THAT HAS ALREADY BEGUN TO IMPACT OUR AREA EARLY
THIS MORNING.

THIS IS A VERY CLOSE CALL ON WHETHER TO UPGRADE TO A WINTER STORM
WARNING FOR CENTRAL PORTIONS OF OUR CWA. THE 03Z SREF INDICATED A
MEAN LIQUID EQUIVALENT PRECIPITATION OF .50 INCHES IN SEVERAL
SPOTS RUNNING ALONG A BEAVER CITY...HOLDREGE...HASTINGS...GRAND
ISLAND...CENTRAL CITY LINE. THAT WOULD INDICATE THAT THE MOST
LIKELY SCENARIO WOULD BE AROUND 5 INCHES OF SNOW...BUT THERE ARE AT
LEAST A HANDFUL OF MODEL ENSEMBLE MEMBERS THAT WOULD INDICATE 6 OR 7
INCHES AS WELL AS ONLY 3 OR 4 INCHES. A 6 INCH SNOW WOULD MEET
WARNING CRITERIA AND IT COULD BE VERY CLOSE FOR SOME AREAS. IN
ADDITION...HEAVY SNOW HAS ALREADY BEEN REPORTED AT MCCOOK THIS
MORNING PRIOR TO 4 AM WITH 2 INCH AN HOUR SNOW. IF THESE SNOW
RATES CONTINUE AND EXPAND IT COULD STILL MAKE AND UPGRADE TO A
WINTER STORM WARNING NECESSARY FOR PORTIONS OF SOUTH CENTRAL
NEBRASKA.

THERE WERE SEVERAL FACTORS THAT POINTED TOWARD CONTINUING WITH
THE ADVISORY AND NOT UPGRADING ANY COUNTIES TO A WARNING. FOR
INSTANCE...THE MODEL TRENDS FROM 18Z TO 00Z TO 06Z WERE GENERALLY
INDICATING DECREASING QPF...ESPECIALLY THE GFS AND ECMWF QPF
TRENDS...WHICH HAVE BEEN HANDLING THIS SYSTEM FAIRLY WELL. IN
ADDITION...THIS SYSTEM WILL BE A PRETTY FAST MOVING STORM WITH
ACCUMULATING SNOW LARGELY DONE BY 6 PM AND MOST OF THE HEAVIEST
SNOW FALLING IN A NARROW WINDOW RUNNING FROM 8 AM TO 3 PM. IT IS
ALSO AN OPEN WAVE AND WEAKER THAN MOST SYSTEMS THAT WOULD NORMALLY
GIVE US THE HIGHER SNOW AMOUNTS.

SO ALTHOUGH THE HEADLINE REMAINS AS AN ADVISORY...IT SHOULD AGAIN
BE NOTED THAT IT IS A HIGH END ADVISORY AND WILL CAUSE TRAVEL
IMPACTS IN MOST AREAS. THE SNOW COULD ALSO BE HEAVY AT TIMES
LATER THIS MORNING...WHICH WILL REDUCE VISIBILITY. THE WIND WILL
ALSO BE PROBLEMATIC THIS AFTERNOON MAKING FOR BLOWING AND DRIFTING
SNOW.

SUNDAY...WILL BE A DRY BUT COLD DAY WITH HIGHS BELOW FREEZING OVER
SNOW COVERED AREAS.

MONDAY...LIKELY THE COLDEST DAY OF THE WINTER THUS FAR. A
RE ENFORCING SHOT OF COLD AIR WILL BLAST INTO THE AREA WITH SOME
LOCATIONS NOT EVEN CLIMBING ABOVE THE UPPER TEENS. WENT BELOW
MODEL GUIDANCE DUE TO THE EXPECTED SNOW COVER.

LONG TERM...TUESDAY THROUGH FRIDAY. MAIN CONCERN WILL BE
TEMPERATURES.

THERE WILL BE SOME WARM ADVECTION ACROSS THE AREA ON TUESDAY BUT
THERE IS A WEAK SURFACE HIGH PRESSURE SYSTEM ACROSS THE AREA AND THE
WARMER TEMPERATURES ALOFT ARE NOT LIKELY TO BE REALIZED AT THE
SURFACE. DESPITE A WEAK COLD FRONT LATE TUESDAY NIGHT INTO WEDNESDAY
THE TEMPERATURES WARM A LITTLE BECAUSE THE TEMPERATURES ALOFT ARE
WARMER AND THERE WILL BE ENOUGH MIXING THAT SOME OF THAT WARMER AIR
WILL GET TO THE SURFACE.

AN UPPER LEVEL WAVE WILL MOVE INTO THE AREA WEDNESDAY NIGHT INTO
THURSDAY. THERE IS SOME MOISTURE THAT MOVES ACROSS THE AREA AND
EXPECT AN INCREASE IN CLOUD COVER. THE MAIN SYNOPTIC TROUGH SETTLES
INTO THE AREA THURSDAY NIGHT INTO FRIDAY. THE MOISTURE CONTINUES
ACROSS THE AREA AND THERE COULD BE A LITTLE LIGHT SNOW MAINLY NORTH.
THE MAIN STORY WITH THIS WILL BE THE COLD AIR. ARCTIC AIR PLUNGES
INTO THE AREA THURSDAY NIGHT INTO FRIDAY. EXPECT TEMPERATURES TO BE
COLD AS THIS HAPPENS. THE ONLY CONCERNS ARE THAT THERE WILL BE SOME
CLOUDS AROUND AND USUALLY SYSTEMS SLOW DOWN SOME AS THEY COME INTO
THE AREA. HAVE LOWERED TEMPERATURES SOME BUT HESITATE TO DROP THEM
TOO FAST. WILL HAVE TO WATCH FOR THE TIMING OF THE ARCTIC AIR.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...WINTER WEATHER ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR
     NEZ039>041-046>049-060>064-072>077-082>087.

KS...WINTER WEATHER ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR
     KSZ005>007-017>019.

&&
Hazardous weather outlook, Dec 3, 4:48 AM CST, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
448 AM CST SAT DEC 3 2011

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
041200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
448 AM CST SAT DEC 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT.

A WINTER WEATHER ADVISORY IS IN EFFECT THROUGH THIS EVENING. PLEASE SEE
THE LATEST WINTER WEATHER ADVISORY STATEMENT FOR FURTHER INFORMATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

VERY COLD TEMPERATURES WILL SETTLE INTO THE AREA MONDAY NIGHT INTO
TUESDAY...WITH LOW TEMPERATURES BY TUESDAY MORNING LIKELY
PLUMMETING INTO THE SINGLE DIGITS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT THEIR SNOWFALL AMOUNTS TO THE
NATIONAL WEATHER SERVICE.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

WESELY

In the hours before

Local storm report, Dec 3, 7:29 AM CST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
729 AM CST SAT DEC 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 AM     SNOW             WILSONVILLE             40.11N 100.11W
12/03/2011  M3.0 INCH        FURNAS             NE   CO-OP OBSERVER

&&

GUERRERO
Local storm report, Dec 3, 7:36 AM CST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
736 AM CST SAT DEC 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 AM     SNOW             6 SSE LEXINGTON         40.70N 99.70W
12/03/2011  M4.5 INCH        GOSPER             NE   CO-OP OBSERVER

            MEASURED AT THE CANADAY STEAM PLANT.

&&

ODER
Local storm report, Dec 3, 8:03 AM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
803 AM CST SAT DEC 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0803 AM     SNOW             COZAD                   40.86N 99.99W
12/03/2011  M2.0 INCH        DAWSON             NE   CO-OP OBSERVER

&&

GUERRERO
Local storm report, Dec 3, 8:06 AM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
806 AM CST SAT DEC 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0803 AM     SNOW             ORD                     41.60N 98.93W
12/03/2011  M2.0 INCH        VALLEY             NE   CO-OP OBSERVER

&&

GUERRERO
Local storm report, Dec 3, 8:24 AM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
824 AM CST SAT DEC 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0823 AM     SNOW             CAMBRIDGE               40.28N 100.17W
12/03/2011  M7.0 INCH        FURNAS             NE   CO-OP OBSERVER

&&

GUERRERO

Nearby

Winter Storm Warnings in Nebraska, 2011Every winter storm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.